MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VASCUTRAK PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number V1850150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient codes and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 02/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure of a slightly calcified lesion in the popliteal artery, the pta balloon allegedly would not deflate.It was further reported that the physician used a needle stick to percutaneously deflate the balloon.A stent was placed at the puncture site.Patency was reportedly restored post procedure.There were no further reported complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a manufacturing review was performed.The sample was returned to the manufacturer for evaluation.A visual inspection was performed and no anomalies were noted to inflation/deflation port or the device.An in house presto inflation device was used to flush the device inflation lumen and water was noted to be leaking from the hole in the balloon caused by the user puncturing the device.No further functional testing was able to be performed.Therefore, the investigation is inconclusive for the reported deflation issue, as no anomalies could be noted to the deflation port, and the device was unable to be functionally tested due to the user puncturing the balloon.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient codes and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4: (expiry date: 02/2022), d10, g4.H11: h3, h6 (method, results).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VASCUTRAK PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9477166
Report Number2020394-2019-05632
Device Sequence Number11327379
Product Code PNO
UDI-Device Identifier00801741061691
UDI-Public(01)00801741061691
Combination Product (Y/N)N
PMA/510(K) Number
K103459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV1850150
Device Catalogue NumberV1850150
Device Lot NumberGFDP3791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR